MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention was being performed on a focal, calcified lesion in the mid right coronary artery.The lesion was attempted to be dilated with nc trek balloons with no success.A 10mmx3.75mm wolverine coronary cutting balloon would not cross the lesion and the shaft broke.A 10mmx3.50 wolverine coronary cutting balloon was then attempted but also would not cross and the shaft broke.The procedure was successfully completed with a different device without issue or patient injury.
 
Additional Manufacturer Narrative
The device was received with a break in the hypotube.The manifold and proximal section of the device was not returned for analysis.The recommended guide size for this wolverine device is a minimum of a 6fr guide catheter.On analysis, the investigator was unable to advance the device through a boston scientific guide due to a complete break of the hypotube.The customers guideliner catheter was not returned for analysis.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at 740mm proximal of the guidewire port.Multiple kinks were also identified along the length of the hypotube.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.An examination of the returned device identified that the balloon had not been inflated.No issues were noted with the balloon material that may have potentially contributed to the complaint incident.The markerbands, blades and tip section of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8310389
Report Number2134265-2019-00813
Device Sequence Number2229876
Product Code NWX
UDI-Device Identifier08714729888291
UDI-Public08714729888291
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0021678054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR